Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 5, 2016, 2:35 PM CDT for Rusk County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 5, 2016, 3:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The Duluth radar (KDLH), 182 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS83 KMPX 051935 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 PM CDT SUN JUN 5 2016 WIZ016-052030- RUSK- 235 PM CDT SUN JUN 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY... AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RADISSON...OR 13 MILES SOUTH OF CHIPPEWA FLOWAGE...MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAWKINS...TONY...GLEN FLORA...INGRAM AND RUSK COUNTY AIRPORT. LAT...LON 4538 9091 4564 9127 4564 9068 4538 9068 TIME...MOT...LOC 1934Z 307DEG 30KT 4573 9120 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 5, 1:09 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 5, 1:09 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 109 PM CDT SUN JUN 5 2016 .SHORT TERM...(Today and tonight) Issued at 341 AM CDT Sun Jun 5 2016 The main story today will be another round of diurnally-driven scattered showers and thunderstorms...although this time the activity should be primarily confined to west central Wisconsin. The bulk of the CAMS models have been consistent in highlighting areas east of Interstate 35 after 17z as the primed area for scattered activity. Dewpoints in the lower 50s illustrate the fact we will have less low level moisture to play with, but will still need to be on the look-out for the potential for funnel clouds over west central Wisconsin where the environment is not that different than Saturday afternoon. While low level lapse rates are not as steep as yesterday, the Non-supercell tornado parameter from the Rap shows a gradient extending into west central Wisconsin. The remainder of the area should see scattered cumulus cloud development today with near normal highs in the upper 70s to lower 80s under the influence of breezy west-southwest winds. Skies become mostly clear tonight, although clouds will approach from the north toward daybreak Monday as another weak trough approaches. Low temperatures will remain mild in the low to mid 50s. .LONG TERM...(Monday through Saturday) Issued at 341 AM CDT Sun Jun 5 2016 The main forecast concerns are precipitation chances and temperatures past Wednesday. Before the heat, a cool period will reside as northerly flow continues from central Canada. A secondary trough will surge southward across the Upper Midwest early Monday morning with a few showers along and behind it. Instability remains weak on Monday, so I would not expect much in the way of thunderstorms. A noticeable drop in dewpoints will occur Monday/Tuesday as a much cooler air mass takes control. Wednesday will be the transition period as the surface ridge moves overhead. Models remain consistent for a large upper ridge to build across the central United States, and move northward toward the end of the week. Differences occur in return flow as a fairly strong surge of theta-e advection (85h-70h) develops late Wednesday/Thursday. I would not be surprised to see a few more showers and thunderstorms along the initial surge of this moisture gradient in Minnesota. Current forecast has little or no precipitation forecast between Wednesday night and Friday night. The EC model has more influence on a southern stream disturbance which leads to better chances of rainfall across Iowa and into the Ohio Valley. GFS/Canadian does support a better chance of precipitation in Minnesota, but the focus remains south or north of MPX forecast area. Once the upper ridge moves far enough northward across the Upper Midwest, a significant capping inversion will develop. Forecasters will need to watch how this upper ridge becomes oriented with respect to this capping inversion. Usually in these situations, MCSs develop along the weakening cap during the evening, and follow the ridge axis to the east or southeast. South of this capping inversion, very warm air will become trapped. As dew points begin to rise into the 60s and perhaps lower 70s, heat index values will rise into the 90s and possibly lower 100s. CIPS extended analogs support the above normal temperatures later this week, but it also supports higher precipitation chances in the Upper Midwest. There is also a low probability of 2-3 inch rainfall amounts in southern Minnesota/northern Iowa during the 6-8 day time period. Based on forecast dew points of 60s and lower 70s by both the EC and GFS, and the added high PWAT values on the GFS (1.75-2.00"), I would not be surprised in this scenario. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 108 PM CDT Sun Jun 5 2016 A weak cold front moving across the area at the start of the TAFs has seen 10k ft clouds develop out ahead of it, but nothing more than that is expected as it continues pushing south, with winds backing to a more 300/310 direction in its wake, with the presence of deep mixing also allowing for gusts of 25 to 30 kts. Upper wave over the arrowhead has sparked thunderstorms up around DLH that will head toward central WI this afternoon maybe grazing EAU, but all other terminals will remain dry today. Next strong upper wave and front is up over far NW Ontario and it will be swinging through here late tonight into Monday morning. LAMP guidance brings MVFR cigs back into central MN Monday morning, but SREF MVFR cig probs never increase above 40% at AXN/STC/RNH, so kept cigs VFR for now. KMSP...Monday, again expect diurnally driven isolated to scattered showers to develop, so have a vcsh, though this may be even overdone. Any MVFR cigs look to remain well north of MSP on Monday, just expect a solid cu/sc field at 4k to 6k feet. /OUTLOOK FOR KMSP/ TUE...Mainly VFR. Winds NW 5 kts. WED...VFR. Winds S 5 kts. THU...VFR. Winds S 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...LS LONG TERM...JLT AVIATION...MPG
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 PM CDT SUN JUN 5 2016 WIZ014>016-023>028-061930- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 224 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS WESTERN WISCONSIN. THE THREAT FOR SEVERE WEATHER IS LOW...ALTHOUGH STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL WARM THROUGHOUT THE UPCOMING WEEK...WITH HIGHS AROUND 90 DEGREES FOR MUCH OF THE AREA ON FRIDAY AND SATURDAY. THESE TEMPERATURES WILL LIKELY BE ACCOMPANIED BY HIGH HUMIDITY...PLENTIFUL SUNSHINE...AND LIGHT WINDS...THEREFORE INCREASING THE RISK FOR HEAT ILLNESS TO THOSE WHO ARE ACTIVE OUTDOORS IN UNSHADED AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>070-073>078-082>085-091>093-061930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 224 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL WARM THROUGHOUT THE UPCOMING WEEK...WITH HIGHS AROUND 90 DEGREES FOR MUCH OF THE AREA ON FRIDAY AND SATURDAY. THESE TEMPERATURES WILL LIKELY BE ACCOMPANIED BY HIGH HUMIDITY...PLENTIFUL SUNSHINE...AND LIGHT WINDS...THEREFORE INCREASING THE RISK FOR HEAT ILLNESS TO THOSE WHO ARE ACTIVE OUTDOORS IN UNSHADED AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 5, 2:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 PM CDT SUN JUN 5 2016 WIZ016-052030- RUSK- 235 PM CDT SUN JUN 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY... AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RADISSON...OR 13 MILES SOUTH OF CHIPPEWA FLOWAGE...MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAWKINS...TONY...GLEN FLORA...INGRAM AND RUSK COUNTY AIRPORT. LAT...LON 4538 9091 4564 9127 4564 9068 4538 9068 TIME...MOT...LOC 1934Z 307DEG 30KT 4573 9120
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.